| Model Number |
82-3162 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Codes |
Headache (1880); Nausea (1970); Cerebral Ventriculomegaly (2133)
| Date of Event |
04/25/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
A physician reported a hakim valve (b)(6) was implanted in a (b)(6) male patient via v-p shunt on (b)(6) 2018 with 100mmh2o due to spinal meningocele.On unknown date, ventricular enlargement was observed and the patient had headache and nausea.An obstruction was suspected, therefore, the valve was removed on (b)(6) 2022 and drainage was carried out.The patient is in the follow-up.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 164449, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; needle holes in the needle chamber was noted.The position of the cam when valve was received was 110mmh2o.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
Event or Problem Description
N/a.